Alert archive / New Mexico / Heat Advisories in 2021
Heat Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this heat advisory at Jun 13, 2021, 11:45 PM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at Jun 14, 2021, 12:00 AM MDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2021, 11:45 PM MDT (05:45 UTC)
- In effect from
- Jun 14, 2021, 12:00 AM MDT
- Expired
- Jun 15, 2021, 12:00 AM MDT
- In force
- 24 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 4278 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS74 KEPZ 140545 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1145 PM MDT Sun Jun 13 2021 NMZ404>407-150600- /O.CAN.KEPZ.HT.Y.0001.000000T0000Z-210615T0600Z/ /O.NEW.KEPZ.HT.Y.0002.210614T0600Z-210615T0600Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, and Columbus 1145 PM MDT Sun Jun 13 2021 ...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT MDT MONDAY NIGHT... * WHAT...High temperatures of 104 to 106 expected for much of the area in the advisory. * WHERE...For Luna, Hidalgo and southern Grant counties in southwest New Mexico. * WHEN...Until midnight MDT Monday night. * ADDITIONAL DETAILS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ409>413-417-TXZ418>424-140645- /O.CAN.KEPZ.HT.Y.0001.000000T0000Z-210614T0600Z/ Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1145 PM MDT Sun Jun 13 2021 ...HEAT ADVISORY IS CANCELLED... The Heat Advisory will no longer be in effect for portions of the New Mexico lowlands (Dona Ana, Sierra, and Otero counties) and far west Texas (El Paso and Hudspeth counties). $$ DeL
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this heat advisory went out at Jun 13, 11:33 PM MDT, 12 minutes earlier.
Area forecast discussion, Jun 13, 11:33 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1133 PM MDT Sun Jun 13 2021 .AVIATION...06Z TAF CYCLE TS activity has diminished around much of the area with mostly lingering -SHRA. Still, several outflow boundaries continue across the area and are moving toward all terminals, and therefore TEMPO groups have been added through 7Z to account for the northerly 15G25KT wind moving through. Strongest winds will be KDMN and KTCS. Visibility isn't expected to be affected except for KTCS due to the rain showers occurring. After roughly 8-9Z, all terminals should finally under 10 knots from the south, and wind will continue to decrease to light and variable by sunrise. Wind becomes southerly at around 10G20KTS after 18Z Sunday. Storms will be possible tomorrow afternoon over the Sacramento Mountains, which may create outflow winds and further storms in the lowlands. Confidence is too low at this time for TAF inclusion. && .PREV DISCUSSION...202 PM MDT Sun Jun 13 2021... .SYNOPSIS... Near record or record breaking temperatures continue today across the Borderland and adjacent areas. Chances for showers and thunderstorms persist over the Gila region and the Sacramento Mountains with a few showers possibly affecting the lowlands later this evening. The main concern with any storm will be gusty winds, blowing dust and lightning. Over the next few days temperatures will cool off a few degrees, but we remain above normal for the season. Storm chances will be mostly restricted for area mountains, especially over the Gila region. && 29 .DISCUSSION... .SHORT TERM...Tonight and Monday... Upper high currently over northern CWA and by late Monday afternoon will become established near the Four Corners region. Some modest moisture pushed through the region overnight on outflow from thunderstorms over eastern areas. Dew points at 19Z remained in the mid to upper 40s over the east with mid to upper 30s far west. A few thunderstorms have already developed over the higher terrain and with upper flow turning NE, could have some outflows and additional development into the early evening onto the lowlands. Think it will be tough for most storms to sustain themselves over the lower elevations due to lack of shear and minimal instability, but gusty outflow winds with blowing dust are again possible. Should see skies gradually clear out from evening convection most areas and low temperatures drop to within a few degrees of last night. For Monday, even with east-northeast surface winds continuing, will not see any increase in dew points due to deep mixing. Still some weak instability around and may get a few storms over the Sacs, but overall looks to be a down day. Temperatures, however, will continue to remain hot with 100-105 over the lowlands. With the northeast flow in place, will see most of the cooling east of the Divide where highs should remain below 105. Over Luna, Hidalgo and southern Grant counties, looks like highs will get around 105. Due to the Heat Advisory already in place and high temperatures still making criteria, have opted to extend advisory for these areas through 06Z Tue. && 26 .LONG TERM...Monday Night through Saturday Night... Upper high moves over to the Four Corners area and settles in for the rest of the work week. This will keep hot and mostly dry weather across the Borderland and adjacent areas. The chances for showers and thunderstorms will be mostly restricted to area mountains. The Gila region and the Black Range appear to have the best chances for the convective activity. The main hazard with any storm across southern NM and far west TX will be gusty winds, dry lightning, and small hail. One important distinction to mention with the latest model run of the GFS and the ECMWF is that the models appear to be drier than in the previous runs. So, it appears that the lowlands will be mostly out of luck until the weekend. Temperatures through Friday will be above normal, but they will be definitely cooler than what we have seen this past weekend. Lowland temperatures will be in the 90s and near a 100 degrees, while the mountains above 7500 ft remain the 70s and 80s. Winds will be generally from the east and the southeast with speeds between 10 to 20 mph with speeds decreasing during the overnight hours. However, it appears that we may have the development of a low level jet per the GFS and NAM both on Tuesday night and Wednesday night that will keep breezy winds near the International Border after sunset. Over the weekend, the upper high shifts to the southwest into AZ towards SoCal and Baja California. This will allow a plume of moisture to move north along the Sierra Madres and towards eastern AZ and western NM. Thus, expect better chances for storms west of the Rio Grande. Although, it is starting to look like we may not see as much precipitation as most of it appears to fall over in Sonora. The NM Bootheel may have the best chances for rain next Sunday. && 29 .FIRE WEATHER... Isolated to widely scattered showers and thunderstorms will continue into the early evening before dying off after sunset. Some dry lightning is possible, especially over the Gila region. Gusty outflow winds remain the main concern. Monday and Tuesday look to be down days for storms, but a couple could still form, mainly in the Sacs. Temperatures will start a slow drop with highs by midweek down to around 100 degrees for the lowlands, but min relative humidities will remain around 7% west to 15% east. Winds will be from the east to southeast in the 10-20 mph range each afternoon but remain below critical speeds. Thunderstorm activity, particularly in the Gila region, looks to pick up later in the week. && 26 && && .PRELIMINARY POINT TEMPS/POPS... El Paso 76 103 75 100 / 10 0 0 0 Sierra Blanca 72 95 67 93 / 10 0 0 0 Las Cruces 73 103 71 100 / 10 0 0 0 Alamogordo 70 102 69 100 / 10 10 0 0 Cloudcroft 54 78 47 76 / 10 10 0 0 Truth or Consequences 71 103 72 101 / 10 0 0 0 Silver City 66 97 67 94 / 10 0 0 0 Deming 69 105 69 101 / 10 0 0 0 Lordsburg 69 105 72 100 / 10 0 0 0 West El Paso Metro 75 104 76 101 / 10 0 0 0 Dell City 67 100 67 98 / 10 0 0 0 Fort Hancock 71 103 69 100 / 10 0 0 0 Loma Linda 70 95 69 92 / 10 0 0 0 Fabens 74 103 72 100 / 10 0 0 0 Santa Teresa 73 102 71 98 / 10 0 0 0 White Sands HQ 73 102 75 99 / 10 0 0 0 Jornada Range 68 101 69 98 / 10 0 0 0 Hatch 71 104 69 101 / 10 0 0 0 Columbus 71 105 72 100 / 10 0 0 0 Orogrande 71 101 71 98 / 10 10 0 0 Mayhill 59 89 56 86 / 10 10 0 0 Mescalero 58 89 56 87 / 10 10 0 0 Timberon 53 86 54 84 / 10 10 0 0 Winston 56 97 59 94 / 10 0 0 0 Hillsboro 69 100 67 98 / 10 0 0 0 Spaceport 69 103 68 99 / 10 0 0 0 Lake Roberts 55 99 56 97 / 10 0 0 10 Hurley 66 100 64 96 / 10 0 0 0 Cliff 65 102 57 104 / 10 0 0 0 Mule Creek 58 101 62 99 / 0 0 0 0 Faywood 70 99 68 95 / 10 0 0 0 Animas 68 105 69 101 / 10 0 0 0 Hachita 70 103 69 100 / 10 0 0 0 Antelope Wells 70 103 70 100 / 10 0 0 0 Cloverdale 68 101 70 96 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Heat Advisory until midnight MDT Monday night for NMZ404>407. TX...None. && 99/99/99
Hazardous weather outlook, Jun 13, 11:20 AM MDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1120 AM MDT Sun Jun 13 2021 NMZ404>407-409>413-417-TXZ418>424-141730- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1120 AM MDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight A Heat Advisory is in effect with high temperatures around the 105 degree range. People are urged to limit outdoor activity during the peak heating time. Remember your outside pets too. Isolated showers and thunderstorms are possible again across the lowlands as storms move off the higher terrain. Gusty winds of over 45 mph will be the main threat with these storms along with some blowing dust. .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures will slowly start cooling down toward normal by early in the week but will still be around 100 degrees for the lowlands. Isolated thunderstorms are possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401>403-408-414>416-141730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 1120 AM MDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms are possible this afternoon and evening over the higher terrain. The main threat from these storms will be gusty outflow winds over 45 mph and some small hail. Dry lightning is also possible, especially over the Gila region. Temperatures will remain about 5 to 10 degrees above normal. .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures will slowly cool early this week, but remain at or slightly above normal. Isolated to widely scattered showers and thunderstorms are possible almost each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. 26
In the hours before
Special weather statement, Jun 13, 6:34 PM MDT, 5 hours 11 minutes before
Special Weather Statement National Weather Service El Paso TX 634 PM MDT Sun Jun 13 2021 NMZ404-140100- Southwest Desert/Lower Gila River Valley NM- 634 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO COUNTY UNTIL 700 PM MDT... At 634 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Road Forks, moving west at 5 mph. Winds in excess of 50 mph with Blowing Dust will be possible with this storm. Remain alert for changing visibilities if driving along Interstate 10. Locations impacted include... Steins, Road Forks, Lordsburg Playa and Pyramid Mountains. This includes Interstate 10 in New Mexico between mile markers 1 and 19. Pull aside, stay alive if visibility becomes obstructed. LAT...LON 3243 10905 3239 10875 3218 10877 3214 10905 TIME...MOT...LOC 0034Z 093DEG 6KT 3230 10885 Pegram
Special weather statement, Jun 13, 7:29 PM MDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service El Paso TX
729 PM MDT Sun Jun 13 2021
NMZ409-410-412-414-140215-
Central Tularosa Basin NM-Northern Dona Ana County NM-
Sierra County Lakes NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
729 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...EAST CENTRAL
SIERRA AND NORTHEASTERN DONA ANA COUNTIES UNTIL 815 PM MDT...
At 728 PM MDT, Doppler radar was tracking a strong thunderstorm and
outflow boundary 11 miles southwest of Three Rivers, moving south at
25 mph.
Winds in excess of 50 mph with Blowing Dust will be possible with
the outflow boundary that is pushing to the south/southwest out
ahead of this storm.
Locations impacted include...
Northrup Landing, Tularosa, Three Rivers, Alamogordo, White Sands
National Monument, La Luz, Holloman Air Force Base and Three Rivers
Petroglyph Site.
This includes the following highways...
Highway 70 in New Mexico between mile markers 208 and 212.
Highway 54 in New Mexico between mile markers 62 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3339 10645 3339 10599 3284 10588 3283 10659
3316 10660
TIME...MOT...LOC 0128Z 015DEG 23KT 3324 10626
PegramSpecial weather statement, Jun 13, 8:03 PM MDT, 3 hours 42 minutes before
Special Weather Statement National Weather Service El Paso TX 803 PM MDT Sun Jun 13 2021 NMZ407-409-410-140245- Northern Dona Ana County NM-Southwest Desert/Mimbres Basin NM- Sierra County Lakes NM- 803 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SIERRA... NORTHEASTERN LUNA AND NORTHWESTERN DONA ANA COUNTIES UNTIL 845 PM MDT... At 803 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles northeast of Derry, moving south at 10 mph. Winds in excess of 45 mph with Blowing Dust will be possible with this storm. Locations impacted include... Hatch, Upham, Arrey, Rincon, Caballo, Derry, Salem, Garfield, Spaceport America, Lower Animas Creek and Caballo Lake. This includes Interstate 25 in New Mexico between mile markers 25 and 67. LAT...LON 3303 10737 3305 10690 3258 10688 3261 10740 TIME...MOT...LOC 0203Z 001DEG 8KT 3286 10720 33
Special weather statement, Jun 13, 8:57 PM MDT, 2 hours 48 minutes before
Special Weather Statement National Weather Service El Paso TX 857 PM MDT Sun Jun 13 2021 NMZ409-410-412-140345- Central Tularosa Basin NM-Northern Dona Ana County NM- Sierra County Lakes NM- 857 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIERRA AND NORTHERN DONA ANA COUNTIES UNTIL 945 PM MDT... At 857 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles northwest of Northrup Landing, moving southwest at 20 mph. Winds in excess of 50 mph with Blowing Dust will be possible with this storm. Locations impacted include... Upham, Engle, Cutter, Spaceport America, Ash Canyon, Elephant Butte Lake and Portions of Jornada Experimental Range. LAT...LON 3322 10718 3322 10636 3273 10650 3274 10718 TIME...MOT...LOC 0257Z 028DEG 19KT 3306 10667 33
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:34 PM MDT | Special Weather Statement | EPZ | Hidalgo | 26 min |
| Jun 13, 7:29 PM MDT | Special Weather Statement | EPZ | 46 min | |
| Jun 13, 8:03 PM MDT | Special Weather Statement | EPZ | Sierra | 42 min |
| Jun 13, 8:57 PM MDT | Special Weather Statement | EPZ | Sierra | 48 min |
Nearby
Heat Advisories in New Mexico, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.